Communications in Mathematical Physics

, Volume 242, Issue 1–2, pp 1–29 | Cite as

Integrability of Characteristic Hamiltonian Systems on Simple Lie Groups with Standard Poisson Lie Structure

  • N. ReshetikhinEmail author


Phase space of a characteristic Hamiltonian system is a symplectic leaf of a factorizable Poisson Lie group. Its Hamiltonian is a restriction to the symplectic leaf of a function on the group which is invariant with respect to conjugations. It is shown in this paper that such a system is always integrable.


Phase Space Hamiltonian System Symplectic Leaf 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kostant, B.: The solution to a generalized Toda lattice and representation theory. Adv. Math. 34, 195–338 (1979)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Adler, M.: On a trace functional for formal pseudo-differential operators and the symplectic structure of the kdv-type equations. Inv. Math. 50, 219–248 (1979)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Arnold, V.I.: Mathematical Methods of Classical Mechanics. Second Edition, Berlin-Heidelberg-New York: Springer, 1989Google Scholar
  4. 4.
    Symes, W.W.: Systems of Toda type, inverse spectral problems, and representation theory. Invent. Math. 50, 13–51 (1980)MathSciNetGoogle Scholar
  5. 5.
    Sklyanin, E.K.: Quantum version of inverse scattering method. Zap. Nauch. Semin. LOMI 95, 55–128 (1980)zbMATHGoogle Scholar
  6. 6.
    Reyman, A.G., Semenov-Tian-Shansky, M.A.: Reduction of Hamiltonian systems, affine Lie algebras and Lax equations.I. Invent. Math. 54, 81–100 (1979)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Drinfeld, V.G.: Quantum groups. In: Proc. Intern. Congress of Math. (Berkeley 1986), Providence, RI: AMS, 1987, pp. 798–820Google Scholar
  8. 8.
    Semenov-Tian-Shansky, M.A.: Dressing transformations and Poisson group actions. Pub. Res. Inst. Math. Sci. Kyoto Univ. 21, 1237–1260, (1985)zbMATHGoogle Scholar
  9. 9.
    Deift, P., Li, L.C., Nanda, T., Tomei, C.: The Toda flow on a generic orbit is integrable. Comm. Pure Appl. Math. 39, 183–232, (1986)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Ercolani, N.M., Flaschka, H., Singer, S.F.: The geometry of the full Kostant-Toda lattice. Progr. Math. 115, 181–225 (1993)zbMATHGoogle Scholar
  11. 11.
    Gekhtman, M.I., Shapiro, M.Z.: Non-commutative and commutative integrability of generic Toda flow in simple Lie algberas. Comm. Pure Appl. Math. 52, 53–84 (1999)CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    Nekhoroshev, N.N.: Action-angle variables and their generalizations. Trans. Moscow Math. Soc. 26, 180–197 (1972)Google Scholar
  13. 13.
    Fomenko, A.T.: Symplectic geometry. Advanced Studies in Contemporary Mathematics. 5, New York: Gordon and Breach Science Publishers, 1988Google Scholar
  14. 14.
    Frish, J., Mandrosov, V., Smorodinsky, Y.A., Uhlir, M., Winternitz, P.: On higher symmetries in quantum mechanics. Phys. Lett. 16, 354–356 (1965)CrossRefGoogle Scholar
  15. 15.
    Pauli, W.: Z. Physik 36, 336 (1935)Google Scholar
  16. 16.
    Hoffman, T., Kellendonk, J., Kutz, N., Reshetikhin, N.: Factorization dynamics and Coxeter-Toda lattices. Commun. Math. Phys. 212, 297–321 (2000)CrossRefGoogle Scholar
  17. 17.
    Li, L.-C.: The SVD flows on generic symplectic leaves are completely integrable. Adv. Math. 128(1), 82–118 (1997)CrossRefzbMATHGoogle Scholar
  18. 18.
    De~Concini, C., Kac, V.G., Procesi, C.: Some quantum analogues of solvable Lie groups. In: Geometry and analysis. Papers presented at the Bombay colloquium, India, January 6–14, 1992, Oxford: Oxford University Press, 1995, pp. 41–65.Google Scholar
  19. 19.
    Fomin, S., Zelevinsky, A.: Double bruhat cells and total positivity. J. AMS 12, 335–380, (1999)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Hodges, T., Levasseur, T.: Primitive ideals of C q[SL(3)]. Commun. Math. Phys. 156, 581–605, (1993)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2003

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of California-BerkeleyBerkeleyUSA

Personalised recommendations